Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Why am I having severe eye pain and blurry vision after taking amitriptyline?

Feb 2016
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 9586 Questions
am on 25mg amitriptyline and am experiencing severe eye pain feeling of glass or sand in my eyes and blurry vision I also have fibrmyalgia and a hyperthyroid problem can amitrip be the caused XXXX
Posted Mon, 27 Jan 2014 in General Health
Answered by Dr. T Chandrakant 2 hours later
Brief Answer: Yes, it can but very rarely. Detailed Answer: Hi I would like to know since when are you taking Amitryptiline? Are the symptoms in one eye or both eyes? Your problem can be caused by amitryptiline but this is very rare. Since this is a problem related to your most vital organ I would advise you to consult an Ophthalmic (EYE ) Surgeon as soon as possible to get a proper diagnosis and treatment. Regards,
Above answer was peer-reviewed by
Follow-up: Why am I having severe eye pain and blurry vision after taking amitriptyline? 1 hour later
I take the following meds gabapentin 300 mg 3x's daily (usually skip afternoon too woozy) apo-zopiclone 7.5 1 1/2 pills pm tapazole for thyroid 5mg am amitriptyline 25 mg pm nighttime meds are taken 15 minutes prior to sleep at 11pm pain is in both eyes on amitriptyline for a year did not go to an opthamologist but optometrist said that my eyes were just dry
Answered by Dr. T Chandrakant 17 minutes later
Brief Answer: Please visit ophthalmologist. Detailed Answer: Hi, Thanks for your feedback. Optometrist can not be an alternative as in-depth diagnosis and treatment is possible by an Ophthalmologist only. In the meantime stop amitryptiline. What are you taking for eye problem since you have been seen by optometrist. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor